Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have constant strong blood pumping sensation in legs. Had quadruple heart by-pass. What could be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions
I have a constant strong blood pumping sensation in both legs in time with my heart. This is very uncomfortable, prevents normal rest and makes it difficult to get to sleep. Driving me mad, hope you have an answer. Two years ago I had a quadruple heart bi-pass.
Posted Mon, 25 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Pratap VGM 1 hour later
Brief Answer: Perception of your heartbeat through blood vessels Detailed Answer: Hello, I thoroughly reviewed your case. What I note is you are experiencing blood pulses in your lower limbs. For this problem, you are experiencing discomfort. This is commonly due to atherosclerotic arteries, that is normally due to hypertension and many other factors like age, arteries get narrowed by thicker artery wall. Therefore, it may come in contact with the superficial nerves causing you the above mentioned symptoms Even any tumors arising from blood vessels will cause throbbing and pulsatile sensation, so even this cause cannot be excluded. You may need to undergo certain investigations after consulting your doctor such as 1. Carotid Doppler scan 2. Limb arterial and venous Doppler 3. Microalbumin and creatinine ratio estimation 4. High sensitive CRP estimation Post heart surgery patients will always be advised to take statins and antiplatelet drugs. So no need to worry. Neuroprotective agents such as methylcobalamine and alpha lipoic acids will also help. Hope this information is helpful. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor